Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

What is the white substance near my jaws and on my legs?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Why do I have a hard white substance that protrudes from multiple pores simultaneously, near incisions from jaw surgery 7 years ago and on my legs. (I am a 41 year old woman)
Posted Mon, 16 Apr 2012 in Skin Hair and Nails
Answered by Dr. Jasvinder Singh 24 minutes later

Thanks for posting your query.

This white substance that protrudes from multiple pores can be due to clogged pores or small sebaceous cysts.

In this small cysts form under the skin that gets filled with a soft, whitish brown material that sometimes oozes out onto the skin's surface. This material is called sebum.

If this protruding is accompanied by pain as well then there is a possibility of infection.

Another possibility for this could be steatocystoma multiplex which is a rare inherited disorder of pilosebaceous unit and often manifests in adulthood.

It is usually seen on the chest, neck, upper arms, face, back, forearm, thigh and sometimes it may develop all over the body.

These cysts are small ranging from 2-20 mm, asymptomatic, soft to firm and contains odorless creamy or oily fluid inside them.

I suggest you to get it examined by a dermatologist and get both these possibilities evaluated.

Generally no treatment is required but if they are cosmetically unpleasant then surgical excision by traditional wide excision, minimal excision, and punch biopsy excision may be required.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor